Alert archive / New York / Frost Advisories in 2016

Frost Advisory 3, NWS Albany, NY

September 15, 2016Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this frost advisory at Sep 15, 2016, 3:21 PM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at Sep 16, 2016, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2016, 3:21 PM EDT (19:21 UTC)
In effect from
Sep 16, 2016, 2:00 AM EDT
Expired
Sep 16, 2016, 6:46 AM EDT
In force
5 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

747 
WWUS71 KALY 151921
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT THU SEP 15 2016


NYZ032-033-042-161200-
/O.NEW.KALY.FR.Y.0003.160916T0600Z-160916T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
321 PM EDT THU SEP 15 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.

* LOCATION....NORTHERN HERKIMER...NORTHERN WARREN...AND HAMILTON
  COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...MID 30S.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
866 
WWUS71 KALY 160807
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
407 AM EDT FRI SEP 16 2016

NYZ032-033-042-161200-
/O.CON.KALY.FR.Y.0003.000000T0000Z-160916T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
407 AM EDT FRI SEP 16 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION....NORTHERN HERKIMER...NORTHERN WARREN...AND HAMILTON 
  COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
079 
WWUS71 KALY 161046
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
646 AM EDT FRI SEP 16 2016


NYZ032-033-042-161200-
/O.CAN.KALY.FR.Y.0003.000000T0000Z-160916T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
646 AM EDT FRI SEP 16 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST
ADVISORY FOR THE SOUTHERN ADIRONDACKS.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 15, 1:43 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 15, 1:43 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Albany NY
143 PM EDT THU SEP 15 2016

.SYNOPSIS...
Seasonably cool temperatures today as high pressure builds in.
The high will shift eastward across the region moving off the
New England coast Friday night and Saturday. A period of showers
is expected Saturday night and Sunday as a cold front approaches
and moves across the region. Temperatures will moderate back above
normal ahead of the cold front with highs mainly in the 70s over
the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1215 PM EDT, low clouds/stratus have finally eroded across
the western Adirondacks, with just some spotty diurnal Cu/Strato-
Cu elsewhere. Temps range from the mid/upper 50s across higher
elevations, to the mid 60s in valley areas.

Expect mostly sunny skies to continue for this afternoon. Highs
should reach the upper 60s to lower 70s in valleys, and lower/mid
60s for most higher elevations.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Ridging will dominate our weather into the weekend with chances
for showers returning Saturday afternoon and night as a cold
front approaches.

The surface high will shift southeastward across the region
moving off the New England coast Friday night and Saturday. The
return flow about the high will boost temperatures back above
normal. Highs Friday are expected to be around 5 degrees warmer
than today and couple more degrees warmer on Saturday as the
southerly flow increases. Looking at highs mainly in the 70s with
60s across the higher terrain. However, before this happen tonight
will be a chilly night with the surface high overhead. Lows are
forecast down into the 40s with mid-upper 30s across the southern
Adirondacks with some patchy frost mentioned. Areal coverage not
great enough to warrant any headline.

The ridging aloft is expected to crest over the region Friday
evening. It will then shift eastward off the coast and flatten
as a short wave trough moves into the Great Lakes region. The
trough will weaken as heads across eastern Canada Saturday night.

Dew points will be on the rise especially Saturday afternoon and
night. Precipitable water values are forecast to increase to
around 1.5 inches ahead of the approaching cold front Saturday
night. This will set the stage for a mild and muggy night. Guidance
has slowed the onset of showers, now we have slight chance/low
chance pops moving in during the afternoon with pops increasing
to likely across the area Saturday night. Also have the mention
of thunder late at night as showalter values drop to below zero.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
The period starts out on Sunday with a slow-moving cold front
draped across the area, resulting in a good likelihood of showers
and possibly a few thunderstorms. Models indicating some
instability, but expecting extensive cloud cover to be in place
which would tend to limit instability. Until degree of cloud cover
comes into better focus, will continue mention a chance of
thunder. It will feel quite humid for the latter half of
September, with dewpoints forecast to be well into the 60s.

Some guidance indicating a weak wave of low pressure developing
along the front, which could linger the showers into Sunday night.
Best chance looks to be across southeast portions of the area where
likely pops are indicated, with chance elsewhere. The region could
use a soaking rainfall, and a slow-moving front could provide the
opportunity for at least some rainfall for much of the area Sunday
into Sunday night.

Mainly dry conditions should occur on Monday, although a few
leftover showers cannot be ruled out with the departing frontal
boundary and the upper trough axis moving through, especially across
western New England. Dry weather is expected Monday night, as a
small area of high pressure builds into the region.

The 00Z ECMWF/GFS/CMC now showing a short wave trough quickly moving
across the area on Tuesday, although the strength and timing are not
certain. For now will introduce a slight chance of showers. More dry
weather is then expected Tuesday night into Wednesday, as a more
expansive area of high pressure builds in.

Overall temperatures will continue to be above normal through much
of the long term, with precipitation near normal.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions to mostly prevail through this forecast cycle
ending 18Z/Friday. Winds today will be northerly around 5 kt,
becoming calm after dark.

The only exception is the potential for some shallow fog overnight.
Forecast profiles are inconsistent as we will place 'MIFG' for
KALB-KPOU with a TEMPO group for MVFR/IFR at KGFL-KPSF per
climatology and monitor trends closely.

Outlook...

Friday Night: No Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: High Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
Dry weather into the weekend as high pressure dominates our
weather. A period of showers is expected Saturday night and Sunday
as a cold front approaches and moves across the region.

Minimum relative humidities this afternoon are expected to range
from the mid 30s to 40s with a recovery to near 100 percent tonight.
Minimums Friday afternoon are forecast to be in the 40s with a
recovery back to near 100 percent Friday night.

&&

.HYDROLOGY...
Dry weather into the start of the weekend as high pressure
dominates our weather. A period of showers is expected Saturday
night and Sunday as a cold front approaches and moves across the
region. Rainfall amounts of a half of an inch up to about an inch
forecast.

Rainfall is needed. Based on the USGS (waterdata.usgs.gov/nwis/rt)
streamflow are running at less than 25th percentile across most
the hydrological forecast area.

Precipitation departures so far this year:
Albany NY: -3.33 inches
Glens Falls NY: -6.06 inches
Poughkeepsie NY: -10.15 inches
Bennington VT: -7.01 inches
Pittsfield MA: -7.76 inches

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/KL/BGM
SHORT TERM...IAA
LONG TERM...JPV
AVIATION...BGM/JPV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Sep 15, 4:28 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
428 AM EDT THU SEP 15 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
428 AM EDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.